Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 81, NWS Albuquerque, NM

June 22, 2001Quay County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 22, 2001, 8:28 PM MDT for Quay County, New Mexico. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 22, 2001, 8:28 PM MDT (02:28 UTC)
Expired
Jun 22, 2001, 9:15 PM MDT
In force
47 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Quay County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2001-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2001-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1123 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1996 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 230228
SVRABQ
NMC037-230315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
828 PM MDT FRI JUN 22 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL AND SOUTHEAST QUAY COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 915 PM MDT

* AT 822 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTHWEST OF SAN JON...OR ABOUT 17
  MILES EAST OF TUCUMCARI...MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER SAN JON AT 845 PM MDT

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3533 10358 3502 10361 3497 10307 3531 10304

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:15 PM MDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 22, 4:15 PM MDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED TO ADD CCF
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
415 PM MDT FRI JUN 22 2001

FORECAST OVER THE NEXT WEEK BASED MAINLY ON POSITION AND EFFECTS OF
UPPER LEVEL RIDGE. PATTERN TONIGHT SIMILAR TO THURSDAY NIGHT...WITH
NORTH TO NORTHWEST STEERING FLOW TAKING STORMS OFF THE MOUNTAINS AND
TOWARDS THE SOUTHEAST PLAINS. RIDGE AXIS MOVES ACROSS THE STATE
SATURDAY AND SETS UP TO THE EAST SUNDAY-THURSDAY FOR A SOUTHERLY FLOW
ACROSS THE WESTERN 2/3 OF THE FORECAST AREA. THIS SHOULD OPEN THINGS
UP FOR STORMS TO DEVELOP DAILY OVER THE GILA AND MOVE NORTH-NORTHEAST
INTO THE NIGHTTIME HOURS. PREVIOUSLY DRY LOCATIONS ACROSS THE
NORTHWEST 1/4 OF THE STATE WILL LIKELY HAVE BEST CHANCES FOR RAINFALL
THAN HAVE BEEN SEEN IN SOME TIME. ALAS...UPPER RIDGE BUILDS BACK
WESTWARD TOWARDS THE END OF THE WORK WEEK, SHUTTING OFF THE SOUTHERLY
FLOW. STILL...LOWER LEVEL MOISTURE IS HERE TO STAY, SO DIURNAL
CONeVECTION PERSISTENT AS IT HAS BEEN PAST SEVERAL DAYS. 42

CSM

ABQ BB 064/092 063/090 063 42112
SAF BB 057/085 056/085 057 42123
TCC BB 061/086 062/087 062 42311

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 6:25 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay60 min
Jun 23, 3:04 PM MDTSevere Thunderstorm WarningABQSan Miguel41 min
Jun 23, 4:12 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel48 min
Jun 23, 5:56 PM MDTSevere Thunderstorm WarningABQDe Baca49 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.